Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 17, 2022, 5:43 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2022, 5:43 PM MST (00:43 UTC)
- Expired
- Jul 17, 2022, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4919 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WGUS55 KVEF 180043
FFWVEF
AZC015-180345-
/O.NEW.KVEF.FF.W.0011.220718T0043Z-220718T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
543 PM PDT Sun Jul 17 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 845 PM MST.
* At 543 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Mt. Trumbull, Toroweap Campground and Tuweep. The Mount Trumball
Loop and Antelope Valley Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3682 11293 3682 11262 3653 11274 3623 11303
3623 11304 3622 11304 3622 11305 3621 11305
3621 11306 3633 11321 3672 11317
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC2 follow-up statements
094
WGUS75 KVEF 180142
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
642 PM PDT Sun Jul 17 2022
AZC015-180345-
/O.CON.KVEF.FF.W.0011.000000T0000Z-220718T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
642 PM MST Sun Jul 17 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS
EVENING FOR NORTHEASTERN MOHAVE COUNTY...
At 642 PM MST, Doppler radar indicated the thunderstorms that
produced the earlier heavy rain have diminished. Between 1 and 1.5
inches of rain have fallen. Runoff from the earlier heavy rain will
continue to pose a flash flood threat.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Mt. Trumbull, Toroweap Campground and Tuweep. The Mt. Trumbull
Loop and Antelope Valley Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3682 11293 3682 11262 3653 11274 3623 11303
3623 11304 3622 11304 3622 11305 3621 11305
3621 11306 3633 11321 3672 11317
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC124
WGUS75 KVEF 180336
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
836 PM PDT Sun Jul 17 2022
AZC015-180346-
/O.EXP.KVEF.FF.W.0011.000000T0000Z-220718T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
836 PM MST Sun Jul 17 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST THIS EVENING FOR
NORTHEASTERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3682 11293 3682 11262 3653 11274 3623 11303
3623 11304 3622 11304 3622 11305 3621 11305
3621 11306 3633 11321 3672 11317
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:58 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 11:58 AM MST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1158 AM PDT Sun Jul 17 2022 .SYNOPSIS...Another couple days of monsoonal thunderstorms expected, favoring the higher terrain. Monsoon moisture retreats by mid-week reducing rain/thunder chances to below mentionable levels through the remainder of the week. Temperatures will remain above-average until next weekend when monsoonal moisture begins to filter back into the area. && .SHORT TERM...Today and Tomorrow. This morning's MCV is quite evident spinning over northwestern Clark County as of 1130AM this morning. This vort max from last night's convection led to moderate and briefly heavy rainfall across the county this morning and brought rare rainfall to Death Valley as well. Moving into into the afternoon, this MCV will continue to push northward and wrap around the periphery of the H5 ridge in place. 12Z HRRR takes this and dissipates it moving into north-central NV as it gets enveloped by the synoptic flow to the north. As it takes this track, further convection is expected to be enhanced across Nye and Lincoln counties this afternoon, some of which is already taking place. Farther west, another round of Sierra convection is beginning due to southerly low and mid level flow riding up the Sierra slopes to the west. While this area isn't as robust from a moisture standpoint, there is enough instability and minor shearing to allow some updrafts to grow enough to produce some marginally severe winds and briefly heavy rainfall. Owens Valley may receive some 50+ mph thunderstorm outflows or rock/mudslides if these storms are able to tap into these ingredients this afternoon. The 12Z HREF again shows a similar pattern to today for tomorrow, with morning convection in the southern CWA due to another MCS in Sonora riding up the ridge into the Great Basin. Tomorrow's lacks a decent inverted trough however so unclear whether this convection will organize into a MCV or simply push outflow our direction. HREF members maintain updrafts at least into the lower CRV for tomorrow morning though so either way, the environment will continue to be favorable for morning convection again tomorrow morning which will largely steer the evolution of convection for the rest of the day. .LONG TERM...Tuesday through Next Week. Not much change in the long term expectations. Still expecting PWAT values to decrease across much of the area and even fall to below normal for a brief period late week per latest ensemble meteograms. With the high pressure still in place, heating will stay above average with subtle vort energy wrapping around the high. This will set the stage for at least a few days of dry conditions and confine PoPs to Arizona for the most part. Even Mohave may have a dry afternoon or two Thursday or Friday, and rely on convection to the east to kick off outflows for any precip. Heading into next weekend, moisture begins to build back into the Great Basin. A tropical system coming off the coast of Mexico pushes northwest but out into the Pacific in response to our entrenched H5 ridge playing blocker. So instead of deep tropical moisture advecting into the region, the typical northern Mexico set up should return by next weekend. However, with the ridge potentially shifted west, much of the upper level features that lead to more widespread PoP potential may be lacking and high terrain continues to see the most convection, at least initially. && .AVIATION...For Harry Reid...Light and variable winds should continue for another hour or two. Once the cloud debris from earlier storms clears out and stronger heating ensues, winds should favor an easterly direction, potentially southeasterly. This evening, winds are expected to turn to the south-southwest persist through the night. Best chances for thunderstorms outflow will be in the late afternoon. There could also be a round of thunderstorms tomorrow morning, similar to what we saw this morning. At the moment, confidence in this is not overly high, but will be something to monitor. Erratic and gusty winds will be possible with any storms that form in the valley. FEW-SCT cumulus this afternoon, with bases around 12 KFT. SCT-BKN clouds at 12 KFT tomorrow morning as moisture and potentially precipitation pushes north. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated afternoon thunderstorms likely to develop in northwest Arizona, southern Nevada, eastern San Bernardino County, and the Sierra crest. Gusty and erratic outflow winds of 30+ mph will be possible with any nearby storms. Otherwise, generally south winds are expected to prevail across the area, with KDAG being the exception. KDAG should see light northeast winds this afternoon before their typical southwest push this evening. Scattered mid- level clouds at 10-12 KFT this afternoon. Sites in the Colorado River Valley could once again see some overnight/early morning storms, similar to what happened last night. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:03 AM MST | Flash Flood Warning | VEF | Mohave | 117 min |
| Jul 18, 3:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.